Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Values of Gauss maps of complete minimal surfaces in $ {\mathbb{R}}^{m}$ on annular ends

Authors: Lu Jin and Min Ru
Journal: Trans. Amer. Math. Soc. 359 (2007), 1547-1553
MSC (2000): Primary 53C42; Secondary 32H30
Published electronically: September 12, 2006
MathSciNet review: 2272139
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a complete minimal surface in $ {\mathbb{R}}^{m}$ and let $ A$ be an annular end of $ M$ which is conformal to $ \{z~\vert~ 0 < 1/r<\vert z\vert<r\}$, where $ z$ is the conformal coordinate. Let $ G$ be the generalized Gauss map of $ M$. We show that $ G(A)$ must intersect every hyperplane in $ {\mathbb{P}}^{m-1}({\mathbb{C}})$, with the possible exception of $ m(m+1)/2$ hyperplanes in general position.

References [Enhancements On Off] (What's this?)

  • [A] Lars V. Ahlfors, The theory of meromorphic curves, Acta Soc. Sci. Fennicae. Nova Ser. A. 3 (1941), no. 4, 31. MR 0004309
  • [Ca] Cartan, H.: Sur les zeros des combinaisions linearires de $ p$ fonctions holomorpes donnees. Mathematica (Cluj) 7, 80-103 (1933).
  • [Ch] Chen, W.: Cartan conjecture: Defect relation for meromorphic maps from parabolic manifold to projective space, Thesis, University of Notre Dame, 1987.
  • [CO] Shiing-shen Chern and Robert Osserman, Complete minimal surfaces in euclidean 𝑛-space, J. Analyse Math. 19 (1967), 15–34. MR 0226514
  • [CG] Michael Cowen and Phillip Griffiths, Holomorphic curves and metrics of negative curvature, J. Analyse Math. 29 (1976), 93–153. MR 0508156
  • [F1] Hirotaka Fujimoto, On the number of exceptional values of the Gauss maps of minimal surfaces, J. Math. Soc. Japan 40 (1988), no. 2, 235–247. MR 930599, 10.2969/jmsj/04020235
  • [F2] Hirotaka Fujimoto, Modified defect relations for the Gauss map of minimal surfaces. II, J. Differential Geom. 31 (1990), no. 2, 365–385. MR 1037406
  • [H] Alfred Huber, On subharmonic functions and differential geometry in the large, Comment. Math. Helv. 32 (1957), 13–72. MR 0094452
  • [K] Shu-Jung Kao, On values of Gauss maps of complete minimal surfaces on annular ends, Math. Ann. 291 (1991), no. 2, 315–318. MR 1129370, 10.1007/BF01445210
  • [N] E. I. Nochka, On the theory of meromorphic curves, Dokl. Akad. Nauk SSSR 269 (1983), no. 3, 547–552 (Russian). MR 701289
  • [O] Robert Osserman, A survey of minimal surfaces, 2nd ed., Dover Publications, Inc., New York, 1986. MR 852409
  • [OR] Robert Osserman and Min Ru, An estimate for the Gauss curvature of minimal surfaces in 𝑅^{𝑚} whose Gauss map omits a set of hyperplanes, J. Differential Geom. 46 (1997), no. 3, 578–593. MR 1484891
  • [R] Min Ru, On the Gauss map of minimal surfaces immersed in 𝑅ⁿ, J. Differential Geom. 34 (1991), no. 2, 411–423. MR 1131437
  • [Sha] B. V. Shabat, Distribution of values of holomorphic mappings, Translations of Mathematical Monographs, vol. 61, American Mathematical Society, Providence, RI, 1985. Translated from the Russian by J. R. King; Translation edited by Lev J. Leifman. MR 807367
  • [St] Wilhelm Stoll, The Ahlfors-Weyl theory of meromorphic maps on parabolic manifolds, Value distribution theory (Joensuu, 1981) Lecture Notes in Math., vol. 981, Springer, Berlin, 1983, pp. 101–219. MR 699135, 10.1007/BFb0066385

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C42, 32H30

Retrieve articles in all journals with MSC (2000): 53C42, 32H30

Additional Information

Lu Jin
Affiliation: Department of Mathematics, Fudan University, Shanghai, People’s Republic of China

Min Ru
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204

Received by editor(s): March 9, 2004
Received by editor(s) in revised form: January 14, 2005
Published electronically: September 12, 2006
Additional Notes: The first author was supported by the National Natural Science Foundation of China (No. 10271029). The second author was supported in part by NSA under grant number H98230-05-1-0042.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.